• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Got official Health illness diagnose ....sertraline recommended and started.

SallyHart

Member
Joined
Nov 5, 2019
Messages
86
Reaction score
33
Hi All

So I finally had a Psychologist appointment who sat with me for an hour and said yes you do have Health Illness anxiety. (Really!) He put me on Sertraline. I have never been one for medication but I am at my last straw to get better. He recommended to do CBT too which I am on the waiting list for. I am glad in a way that I am actively getting help now...thinking all the while it will get better on its own, I realise it won't. Has anyone tried sertraline? I have taken for 3 days and have bad headaches and a bit shaky when I wake up. Maybe this is just me overthinking as I read the side effects. The headaches are real.
 

Cuchculan

Well-Known Member
Joined
Apr 14, 2019
Messages
1,720
Reaction score
934
Well done on getting accessed. Not you can begin to mend. With new medication, the first few weeks are always the hardest. The medication is getting into your system. You might feel a few side effects. Nothing much I hope. Never been one for side effects. Luck of the medication I guess. Headaches and feeling shaky will wear off as the days go by. Stick with it. Think of the long term here and how you want to feel in the future. Think of been able to do things again. You have your life ahead of you just waiting for you.
 

SallyHart

Member
Joined
Nov 5, 2019
Messages
86
Reaction score
33
Thank you, yes I need to really try this time. I thank you for your words of encouragement and looking forward to be able to get out and about a bit more.
 

Kishore Kumar

Member
Joined
Dec 3, 2019
Messages
70
Reaction score
41
Dear Sally...

i too have severe health anxiety...was at peak before 5 years and after a debilitating 3 months of several ER visits, i was finally put on ssri and a benzo.....i can gurantee u that ur anxiety will be gone after 2 weeks on ssri....same happened to me...initial week had to face several side efects...but was absolutely normal after the second week...my anxiety was almost gone!...i thought it was a magic drug and continued taking it for the next 9 months....

but do remember that these are very powerful chemicals that alter the way our mind works....it is very very difficult to get off from them...search for ssri withdrawal....now my anxiety has relapsed again....but i don't want to take those pills....I would strongly recommend u speak to your dr about this and work out a plan....
 

Cuchculan

Well-Known Member
Joined
Apr 14, 2019
Messages
1,720
Reaction score
934
Edited version of my original post. My whole thing has always been that when a person begins on new medication it can be a hard time for them. I don't like to see others adding to what will already be difficult for the person. I know many people from previous forums who simply stopped taken medication after they read anything bad / negative about it. A person reads about bad withdrawal symptoms and it will feed their mind with thoughts about what could happen. This before they even really get on any medication at all. It is not unfair words. I simply don't wish to see Sally frightened off her new medication.
 
Last edited:

Kishore Kumar

Member
Joined
Dec 3, 2019
Messages
70
Reaction score
41
Whoa...common...i never told her NOT to go for meds......i know how it feels when having those dreaded panic attacks and anxiety...my entire life has been crippled and im still fighting it...I just shared my experience with SSRI....Being someone who got benefitted from the same meds and i just wanted to be honest on the withdrawal symptoms as well.....i sincerely thought that would help her to workout a plan with her specialist and take an informed decision.....I was never against those meds.....They actually took away all the panic out of me which none of the other meds/therapies were able to....
 

Kishore Kumar

Member
Joined
Dec 3, 2019
Messages
70
Reaction score
41
btw sally....those mild side effects will go away soon...no need to Worry....do stick with the regimen correctly....
 

SallyHart

Member
Joined
Nov 5, 2019
Messages
86
Reaction score
33
Thank you, I dd get a bit worried after reading your experience @Kishore Kumar but grateful for your authenticity and thanks @Cuchculan you are spot on it did feed my thoughts but I have thought long and hard about this. I have been trying for two years but only ever stuck wit the meds for a few weeks at a time so know that this is a big thing for me. You are both trying to help and have given your honest opinions and I am grateful.
 

Hurt&Hopeful

Well-Known Member
Joined
Jul 28, 2018
Messages
977
Reaction score
510
Hey guys - I have been on an SSRI for several years, off and on. And YES, if you go off them suddenly, you can experience some withdrawal symptoms. However, if you decide in the future to go off of them you can work out a plan with your doctor to wean off of them slowly so there won't be a problem. I have side effects for the first couple of weeks - mostly feeling kind of spaced out and lightheaded, and also a little bit of nausea. It goes away about the time the medicine starts really working. If the headaches don't get better, definitely talk to your doctor (you may need to adjust or try a different medication). But otherwise, give it a few weeks and see if it makes a difference in how you feel. Best of luck to you!
 
Top